Thunderstorm Wind, Giles
- When
- June 1, 2:00 PM EST
- Where
- Giles County, 2 mi W of Narrows
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.330, -80.850
A severe thunderstorm uprooted large trees two miles west of Narrows in Giles county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm downed a large tree on Boissevain Road.A severe thunderstorm uprooted large trees two miles west of Narrows in Giles county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 1, 1:03 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 203 PM EDT THU JUN 1 2006 .AVIATION... SCATTERED TSTMS ARE ANTICIPATED THIS AFTERNOON AND EVENING...AND WILL BECOME NUMEROUS AHEAD OF A COLD THAT WILL CROSS THE AREA FRIDAY. MVFR CEILINGS AND VISIBILITIES ARE LIKELY WITH ANY OF THE STORMS...VFR IN BETWEEN. LIGHT HAZE OR FOG IS ANTICIPATED AREAWIDE THROUGH THE PD. && .PREV DISCUSSION... (ISSUED 1111 AM EDT THU JUN 1 2006) SHORT TERM /REST OF TODAY/... CLEAR SKIES WILL GRADUALLY GIVE WAY TO AFTN CU. MORNING SOUNDINGS SUPPORT CU INITIATION AT ABOUT 80 DEG IN THE MTNS...85 IN THE FOOTHILLS AND PIEDMONT. AFTN CAPES 1000-1500 J/KG SUPPORT DEEP CONVECTION...LIS M5 TO M7...BUT COVERAGE LIMITED DUE TO LACK OF FOCUS. PULSE STRONG STORMS POSSIBLE PER STEEP LL LAPSE RATES...BUT LACK OF WIND NOT CONDUSIVE TO ORGANIZATION. THE MORNING ANALYSES CONTINUE TO SHOW HIGH PRESSURE SFC AND ALOFT...SUPPORTING YET ANOTHER WARM HUMID AFTN. THIS HIGH IS FCST TO BREAK DOWN AS AN UPPER TROF AND ASSOCIATED COLD FRONT APPROACHES FROM THE NW. INCREASE IN THE WESTERLIES WILL SUPPORT MORE IN THE WAY OF ORGANIZED DEEP CONVECTION OVER THE OH VLY TODAY...THEN OVER OUR PART OF THE CONUS ON FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 518 AM EDT THU JUN 1 2006 NCZ001-002-018-VAZ007-009>020-WVZ042>045-020930- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 518 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ022>024-034-035-045>047-059-020930- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE- 518 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT ON FRIDAY. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. FRIDAY AFTERNOON AND EVENING WILL BE THE MOST LIKELY TIME ANY SEVERE WEATHER WILL OCCUR. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON. NCZ003>006-019-020-VAZ032-033-043-044-058-020930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- HENRY-PITTSYLVANIA-HALIFAX- 518 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 AM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LONGDALE FURNACE 37.83N 79.72W
05/31/2006 E1.00 INCH ALLEGHANY VA PUBLIC
&&
HYSELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT THU JUN 1 2006 VAZ017-032-033-043-011900- FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...FLOYD...STUART...ROCKY MOUNT... MARTINSVILLE 149 PM EDT THU JUN 1 2006 ...SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING... THUNDERSTORMS HAVE DEVELOPED ALONG THE BLUE RIDGE PARKWAY IN WESTERN FRANKLIN AND PATRICK COUNTIES. THESE THUNDERSTORMS SHOWED VERY LITTLE MOVEMENT...BUT MAY BEGIN TO DRIFT SLOWLY SOUTHEAST ALONG THE FRANKLIN PATRICK COUNTY LINE. THIS WILL EFFECT THE COMMUNITY OF FERRUM AND THE FAIRY STONE STATE PARK. HEAVY RAIN CAN BE EXPECTED ALONG ROUTE 40 FROM FERRUM TO WOOLWINE...AND ALONG ROUTE 57 FROM BULL MOUNTAIN TO BASSETT...AND ALONG ROUTE 58 FROM WOOLWINE TO STUART. PONDING OF WATER ON THE ROADWAY IS LIKELY. DEBRIS FROM DRAINAGE DITCHES MAY ALSO GET WASHED OUT ONTO THE ROAD...POSING A DRIVING HAZARD. IN ADDITION TO THE RAIN...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT THU JUN 1 2006 VAZ022-023-012000- ROANOKE-BOTETOURT- INCLUDING THE CITIES OF...SALEM...FINCASTLE 257 PM EDT THU JUN 1 2006 ...THUNDERSTORMS TO EFFECT SALEM AND ROANOKE BETWEEN 3:00 AND 4:00 PM... STRONG THUNDERSTORMS WILL MOVE INTO SALEM AND ROANOKE BETWEEN 3:00 AND 4:00 PM EDT. THESE THUNDERSTORMS WERE MOVING VERY SLOWLY... AND WILL LIKELY RESULT IN TORRENTIAL DOWNPOURS. PONDING OF WATER AND POOR DRAINAGE FLOODING IS LIKELY. IN ADDITION TO THE RAIN...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. FOR YOUR SAFETY...PLEASE MOVE INDOORS UNTIL THE STORM HAS PASSED. MOTORIST WILL ENCOUNTER VERY POOR VISIBILITY DUE TO THE VERY HEAVY RAINFALL. WATCH FOR STOPPED TRAFFIC ON INTERSTATE 81 AND 581.
The Roanoke radar (KFCX), 61 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508433, 5508432.